# SDR 2012FA0000543

- Difficulty date: July 31, 2012
- Submitted: August 3, 2012
- Operation: General aviation
- Aircraft: N33274
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0940
- Engine: Lyc IO360A1B6
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Hub
- Part number: D30259
- Condition: Cracked
- Location: Lt Mlg Wheel
- Part time: 4,655 hours
- Component: Wheel
- Component part number: C1630040104
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LEFT BRAKE REPORTED AS SOFT,  REQUIRING REPEATED APPLICATIONS TO ENGAGE.  CLOSE INSPECTION OF BRAKE AND WHEEL ASSY REVEALED A LARGE CRACK ON THE INSIDE OF THE WHEEL HUB.  WHEEL DISASSEMBLED AND CRACKS WERE DISCOVERED IN THE AREA OF 4 OF THE 6 MOUNTING BOLTS.  THE CRACKS WERE PARALLEL TO THE BOLT HOLE CENTERLINE AXIS APPROXIMATELY ONE INCH LONG AND WERE CONNECTED BY CRACKS ALONG THE OUTER CIRCUMFERENCE OF THE WHEEL HUB.  CRACKS HAD EXPANDED TO APPROX .0625 WIDE AND CONTINUED INTO THE WHEEL WEB STRUCTURE.  THE RIGHT WHEEL ASSY WAS DISASSEMBLED AND CRACKS WERE FOUND PARALLEL TO THE CENTERLINE OF TWO MOUNTING BOLTS.  NO SIGNIFICANT SEPARATION WAS FOUND ON THIS WHEEL.
